Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 219, NWS Mobile, AL

November 16, 20115 counties in Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Nov 16, 2011, 10:35 AM CST for 5 counties in Alabama. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 16, 2011, 10:35 AM CST (16:35 UTC)
Expired
Nov 16, 2011, 11:30 AM CST
In force
55 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Butler County, AL, Conecuh County, AL, Crenshaw County, AL, Monroe County, AL, Wilcox County, AL

What was reported inside it

TimeReportWhereRemark
Nov 16, 11:22 AM CSTTSTM WND DMG3 Ne Panola, ALTREES DOWN ON HIGHWAY 97 AFTER A STRONG CIRCULATION PASSED FROM SOUTHWEST TO NORTHEAST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 9:46 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 990 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
990 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
1.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WUUS54 KMOB 161635
SVRMOB
ALC013-035-041-099-131-161730-
/O.NEW.KMOB.SV.W.0219.111116T1635Z-111116T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1035 AM CST WED NOV 16 2011

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTH CENTRAL CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHEASTERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 1130 AM CST

* AT 1029 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 21 MILES NORTHWEST OF GREENVILLE TO 19 MILES WEST OF
  GREENVILLE TO 6 MILES NORTHEAST OF MONROEVILLE...AND MOVING EAST AT
  35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PINE APPLE...         RUTLEDGE...           PETREY...
  LUVERNE...            GLENWOOD...           BRANTLEY...
  I65 AND CR 7...       I65 AND AL 185...     I65 AND AL 106...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 105 AND 139.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

&&

LAT...LON 3152 8619 3156 8715 3159 8739 3186 8710
      3205 8705 3205 8686 3197 8685 3197 8641
      3205 8640 3206 8630 3197 8629 3196 8618
      3189 8617 3180 8620 3178 8614 3166 8614
      3163 8618 3162 8614 3154 8614
TIME...MOT...LOC 1635Z 261DEG 31KT 3202 8683 3188 8686
          3160 8722

$$
1 follow-up statement
882 
WWUS54 KMOB 161711
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1111 AM CST WED NOV 16 2011

ALC035-099-131-161721-
/O.CAN.KMOB.SV.W.0219.000000T0000Z-111116T1730Z/
CONECUH AL-MONROE AL-WILCOX AL-
1111 AM CST WED NOV 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILCOX...
NORTHEASTERN MONROE AND NORTH CENTRAL CONECUH COUNTIES IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3166 8614 3169 8678 3197 8661 3197 8641
      3205 8640 3206 8630 3197 8629 3196 8618
      3189 8617 3180 8620 3178 8614
TIME...MOT...LOC 1711Z 260DEG 69KT 3214 8628 3200 8631
          3172 8667

$$

ALC013-041-161730-
/O.CON.KMOB.SV.W.0219.000000T0000Z-111116T1730Z/
BUTLER AL-CRENSHAW AL-
1111 AM CST WED NOV 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CST
FOR NORTHERN CRENSHAW AND NORTHEASTERN BUTLER COUNTIES...

AT 1107 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 17 MILES SOUTH OF MONTGOMERY TO 16 MILES NORTHEAST OF 
GREENVILLE TO 12 MILES SOUTHWEST OF GREENVILLE...MOVING EAST AT 60 
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HIGHLAND HOME...MIDWAY...GLASGOW...HONORAVILLE...MAGNOLIA SHORES...
SARDIS...PETREY...CENTER RIDGE...HALSO MILL...SAVILLE...BRADLEYTON...
GARNERSVILLE...HELICON...CENTENARY...FULLERS CROSSROADS...MOODYS
CROSSROADS...ROBINSON CROSSROADS...IVY CREEK...CHEROKEE VILLAGE...
RUTLEDGE...LIVE OAK...VERNLEDGE...LUVERNE...PATSBURG...VIDETTE...
SOCIAL TOWN...SHIRLEYS CROSSROADS...JOQUIN AND GLENWOOD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

&&

LAT...LON 3166 8614 3169 8678 3197 8661 3197 8641
      3205 8640 3206 8630 3197 8629 3196 8618
      3189 8617 3180 8620 3178 8614
TIME...MOT...LOC 1711Z 260DEG 69KT 3214 8628 3200 8631
          3172 8667

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 10:00 AM CST, 35 minutes earlier.

Area forecast discussion, Nov 16, 10:00 AM CST, 35 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1000 AM CST WED NOV 16 2011

...TORNADO WATCHES 887 AND 888 CANCELLED FOR SOUTHEAST MISSISSIPPI
AND FOR CHOCTAW AND WASHINGTON COUNTIES IN SOUTHWEST ALABAMA...

...TORNADO WATCH 889 HAS BEEN ISSUED UNTIL 6 PM CST THIS EVENING FOR
THE REMAINDER OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE...

.MESOSCALE UPDATE...FOCUS THIS MORNING WILL REMAIN ON THE POTENTIAL
OF SEVERE...POSSIBLY TORNADIC...THUNDERSTORMS. THIS MULTI-CELLULAR
LINE CURRENTLY EXTENDS FROM WILCOX COUNTY TO MOBILE COUNTY ACROSS
OUR WARNING AREA. ENVIRONMENT AHEAD OF THE LINE REMAINS FAVORABLE
FOR SEVERE WEATHER DEVELOPMENT WITH RUC 0-1KM MLCAPE OF 500 TO 1000
J/KG...WITH IMPRESSIVE 0-1KM HELICITY VALUES OF 250 TO 350 M2/S2.

AREA DOPPLER RADARS ARE INDICTING MARGINAL ROTATION IN SOME OF THE
STRONGER THUNDERSTORMS EMBEDDED IN THE MAIN LINE...MOVING GENERALLY
TOWARD THE EAST-NORTHEAST AT 35 TO 40 MPH. THIS LINE WILL CONTINUE
TO ADVANCE EASTWARD ACROSS THE I-65 CORRIDOR THROUGH THE MORNING
HOURS. TORNADO WATCH 889 HAS BEEN ISSUED UNTIL 6 PM CST THIS EVENING
FOR MOST OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE.

A STRONG SURFACE COLD FRONT MOVING SOUTHEAST ACROSS CENTRAL
MISSISSIPPI WILL ADVANCE THROUGH THE FORECAST AREA FROM LATE THIS
AFTERNOON THROUGH THE EVENING HOURS. WHILE SOME THUNDERSTORM
DEVELOPMENT IS EXPECTED AHEAD OF THE FRONT ACROSS THE NORTHWEST
PORTIONS OF THE FORECAST AREA...THERE SHOULD NOT BE ENOUGH DEEP
CONVECTION TO WARRANT A WATCH AT THIS TIME. THEREFORE...TORNADO
WATCHES 887 AND 888 CANCELLED FOR SOUTHEAST MISSISSIPPI AND FOR
CHOCTAW AND WASHINGTON COUNTIES IN SOUTHWEST ALABAMA. /22

&&

***** PREVIOUS DISCUSSIONS *****

.SHORT TERM...FOR TODAY THROUGH TONIGHT...A SLIGHT CHANCE OF SVR
WEATHER TODAY AS A COLD FRONT APPROACHES THE FCST AREA FROM THE
WEST. WHILE THE THREAT FOR WIDESPREAD SVR WEATHER APPEARS VERY
MINIMAL...MODEL SOUNDING PROFILES INDICATE ENOUGH LOLVL SHEAR
THROUGH AROUND 15Z THIS MORNING FOR SOME OF THE ISOLATED TO
SCATTERED THUNDERSTORMS MOVING INTO OUR WESTERN ZONES TO PRODUCE AN
ISOLATED TORNADO AND POSSIBLY SOME SMALL HAIL. A TORNADO WATCH IS IN
EFFECT FOR ALL OF OUR MISSISSIPPI COUNTIES AS WELL AS
CHOCTAW...WASHINGTON AND CLARKE COUNTIES OF ALABAMA THROUGH 10 AM.
THERE HAVE BEEN QUITE A FEW ROTATING STORMS JUST TO THE WEST OF OUR
CWFA THIS MORNING WITH TORNADO WARNINGS ISSUED...AND A FEW REPORTS
OF DAMAGE IN BOTH LOUISIANA AND MISSISSIPPI. VERY EARLY THIS MORNING
MUCH OF THE CONVECTION WILL LIKELY BE ELEVATED ABOVE A SHALLOW
STABLE LAYER...BUT AFTER SUNRISE AS TEMPS WARM THE AIRMASS WILL
BECOME MORE UNSTABLE AND THE LOLVL STABLE AREA WILL ERODE. MODEL
SOUNDINGS INDICATE THAT SHEAR WILL BECOME MORE UNIDIRECTIONAL BY
AROUND MID MORNING...SO IT APPEARS THAT THE SLIGHT TORNADO THREAT
WILL DIMINISH BY LATE MORNING. SCATTERED TO NUMEROUS SHOWERS AND
STORMS...MOSTLY BELOW SVR LIMITS...WILL THEN CONTINUE TO PROGRESS
EAST ACROSS THE FCST AREA THROUGH THE AFTERNOON HOURS. THE FRONT
WILL MOVE INTO OUR WESTERN ZONES LATE THIS AFTERNOON...THEN CONTINUE
EAST ACROSS THE REMAINDER OF THE FCST AREA TONIGHT...BEING EAST OF
THE AREA BY AROUND MIDNIGHT. DRIER AND MORE STABLE AIRMASS MOVES
INTO THE REGION IN THE WAKE OF THE FRONT. MODERATE ONSHORE FLOW IN
ADVANCE OF THE FRONT TODAY BECOMES A MODERATE TO OCNLY STRONG
OFFSHORE FLOW IN THE WAKE OF THE FRONT TONIGHT. HIGHS TODAY IN THE
UPPER 70S AND LOWER 80S. LOWS TONIGHT RANGING FROM THE LOW/MID 40S
OVER INTERIOR NORTHWEST ZONES TO THE LOWER 50S ALONG THE I-65
CORRIDOR...TO THE MID 50S SOUTHEASTERN AND COASTAL ZONES. 12/DS

FOR THURSDAY THROUGH FRIDAY...AS THE AXIS OF THE UPPER TROUGH
CREATING THE CURRENT WEATHER SWINGS EAST OF THE AREA...A
COLDER...DRIER AIRMASS MOVES OVER THE AREA. GUIDANCE IS ADVERTISING
A DROP IN TEMPS FOR THURSDAY AS COMPARED TO WEDNESDAY OF NEAR
SEASONAL NEAR THE COAST TO 4 TO 5 DEGREES BELOW SEASONAL WELL INLAND
GUIDANCE IS IN PRETTY GOOD AGREEMENT FOR HIGHS...SO HAVEN'T DEVIATED.
AM A BIT CONCERNED...WITH THE ENSEMBLE MEAN INDICATING THAT THE DAY
MAY BE COOLER THAN GUIDANCE IS SUGGESTING...SO HAVE TRIED TO LEAN ON
THE COOLER SIDE OF THE MEAN TEMPS.

FOR THURSDAY NIGHT...SOME DEVIATION IN THE GUIDANCE APPEARS...WITH
THE GFS/MAV SOLUTIONS ON THE COOL SIDE...NAM/MET ON THE WARM SIDE.
SURFACE HIGH PRESSURE PASSES NORTH OF THE AREA ...KEEPING A GENERAL
NORTHEASTERLY FLOW TO THE AREA. WITH THE ENSEMBLE MEAN GENERALLY IN
THE MIDDLE...HAVE WENT WITH A BLENDED APPROACH WITH RESPECT OT
OVERNIGHT LOWS.

FOR FRIDAY...AN UPPER TROUGH DIGGING OVER THE NORTHWESTERN CONUS
PUSHES THE SURFACE HIGH OVER THE EASTERN CONUS QUICKLY TO THE EASTERN
SEABOARD FRIDAY...BRINGING EAST TO SOUTHEAST FLOW BACK TO THE
AREA...WITH A START IN THE INCREASE IN MOISTURE LEVELS.

.LONG TERM...(FRIDAY NIGHT ON)FRIDAY NIGHT THROUGH SATURDAY...THE
SURFACE HIGH MOVES JUST OFF THE EAST COAST...WITH A RIDGE STRETCHING
SOUTHWEST OVER THE SOUTHEASTERN CONUS(A BIT FARTHER INLAND
FROM YESTERDAY'S GUIDANCE)...BEFORE STALLING AS UPPER LEVEL HIGH
BUILDS OVER THE CARIBBEAN AND EASTERN GULF OF MEX. THE ENERGY THAT
ATTEMPTED TO DIG THE TROUGH OVER THE NORTHEASTERN CONUS GETS SHUNTED
NORTH OF THE FA...LEAVING A STATIONARY FRONT WELL TO THE NORTH OF
THE AREA WELL INTO MONDAY. A STRENGTHENING IN THE LOW LEVEL FLOW
BRINGS A CHANCE FOR RAIN SUNDAY. ALL THE GUIDANCE IS PRETTY
CONSISTENT IN SOME SHRA...MAINLY OVER WESTERN SECTIONS OF THE FA. THE
SOUTHWESTERLY FLOW IS STRONGER OVER THE LOWER MISS RIVER
VALLEY...KINDA LIKE THE CURRENT SITUATION. AS ANOTHER SHORTWAVE MOVES
ENE OVER THE GULF OF MEX UPPER HIGH...THE UPPER HIGH GETS
FLATTENED...BUT REMAINS STRONG ENOUGH TO WEAKEN THE SHORTWAVE TROUGH
AND DEFLECT IT NORTH...KEEPING A TRAILING FRONT FROM MOVING TOWARDS
THE AREA THROUGH MID WEEK.

GUIDANCE IS INDICATING ANOTHER WARM UP THROUGH THE WEEKEND THROUGH
THE COMING WEEK...WITH TEMPS BY MID WEEK ABOUT 10 DEGREES ABOVE
SEASONAL.

&&

.AVIATION...(16/12Z ISSUANCE)...LIFR TO IFR CIGS EXPECTED EARLY
TODAY IN ADVANCE OF AN APPROACHING FRONT AS SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS AFFECT THE AREA. POTENTIAL OF SOUTHWEST
WINDS GUSTING TO BETWEEN 15 AND 20 KNOTS AFTER 14Z...GRADUALLY
SHIFTING TO THE WEST BETWEEN 17/00Z AND 17/03Z. A STRONGER
NORTHWESTERLY FLOW EXPECTED AFTER 17/06Z IN THE WAKE OF THE FRONT
WITH CIGS RISING TO VFR THROUGH 17/12Z. 12/DS

&&

.MARINE...A MODERATE SOUTHERLY WIND FLOW WILL CONTINUE OVER THE
COASTAL WATERS TODAY IN ADVANCE OF AN APPROACHING COLD FRONT. SCEC
CONDITIONS TODAY IN ADVANCE OF THE FRONT. THIS FRONT WILL MOVE
ACROSS THE MARINE AREA THIS EVENING...WITH A STRONG NORTHERLY FLOW
DEVELOPING IN ITS WAKE THAT WILL CONTINUE THROUGH THURSDAY NIGHT OR
EARLY FRIDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED AFTER
MIDNIGHT TONIGHT. NORTHERLY FLOW WILL BECOME MORE EASTERLY AND
DIMINISH SLIGHTLY LATE IN THE WEEK AS HIGH PRESSURE MOVES ACROSS THE
SOUTHEASTERN STATES AND THEN OFF THE MID ATLANTIC COAST BY THE
WEEKEND.

&&

.FIRE WEATHER...SOUTHERLY FLOW AND WIDESPREAD...GENERALLY LIGHT
SHOWERS EXPECTED TODAY AHEAD OF A FRONT EXPECTED TO CROSS THE AREA
LATE THIS AFTERNOON AND TONIGHT. NORTHERLY FLOW WILL BRING A
COOLER...DRIER AIRMASS TOT HE AREA FOR THURSDAY INTO FRIDAY. AS
SURFACE HIGH PRESSURE PASSES NORTH OF THE AREA TONIGHT...THE
NORTHERLY MIXING LAYER FLOW WILL TRANSITION TO NORTHEASTERLY...THEN
EASTERLY EARLY FRIDAY....THEN BECOMING SOUTHEASTERLY FRIDAY INTO
SATURDAY AND REMAINING SO THROUGH THE MIDDLE OF THE COMING WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  50  65  36 /  50  30  05  00
PENSACOLA   81  55  70  41 /  50  30  05  00
DESTIN      75  59  71  45 /  40  30  05  00
EVERGREEN   82  50  62  33 /  70  50  05  00
WAYNESBORO  79  46  63  29 /  70  30  05  00
CAMDEN      81  49  62  33 /  70  60  05  00
CRESTVIEW   82  56  68  34 /  50  40  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

12/16
Hazardous weather outlook, Nov 16, 5:45 AM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CST WED NOV 16 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-171200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
545 AM CST WED NOV 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL BE APPROACHING THE REGION FROM THE WEST THIS
MORNING...MOVING ACROSS THE WESTERN SECTIONS OF THE FORECAST AREA
THIS AFTERNOON AND THEN ON TO THE EAST OF THE FORECAST AREA BY
MIDNIGHT TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER OVER
PARTS OF REGION TODAY...INITIALLY OVER INTERIOR SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA...TRANSITIONING EAST INTO SOUTH
CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON.
SCATTERED THUNDERSTORMS HAVE BEEN DEVELOPING AND MOVING NORTHEAST
JUST TO THE WEST OF OUR INTERIOR SOUTHEAST MISSISSIPPI COUNTIES.
SEVERAL OF THESE STORMS HAVE SHOWN SIGNS OF ROTATION...AND THERE
HAVE BEEN SEVERAL REPORTS OF TORNADOES AND/OR WIND DAMAGE JUST TO
THE WEST OF THE AREA THIS MORNING. THIS ACTIVITY WILL BE MOVING INTO
OUR INTERIOR SOUTHEAST MISSISSIPPI COUNTIES BETWEEN 6 AM AND 7 AM
THIS MORNING...AND THEN CONTINUE EAST INTO SOUTHWEST ALABAMA LATER
IN THE MORNING. A TORNADO WATCH IS IN EFFECT FOR ALL OF OUR
MISSISSIPPI COUNTIES AS WELL AS CHOCTAW...WASHINGTON AND CLARKE
COUNTIES OF ALABAMA THROUGH 10 AM. WHILE THE THREAT FOR WIDESPREAD
SEVERE WEATHER APPEARS TO BE MINIMAL...ATMOSPHERIC PROFILES INDICATE
ENOUGH LOLVL SHEAR THROUGH AROUND 10 AM THIS MORNING FOR SOME OF THE
THUNDERSTORMS TO PRODUCE AN ISOLATED TORNADO AND POSSIBLY SOME SMALL
HAIL. AFTER SUNRISE...AS TEMPERATURES WARM...THE AIRMASS WILL BECOME
MORE UNSTABLE...BUT ATMOSPHERIC PROFILES INDICATE THAT THE LOW LEVEL
SHEAR THAT HAS AIDED IN THE DEVELOPMENT OF THE ROTATING STORMS EARLY
THIS MORNING WILL BECOME MORE UNIDIRECTIONAL BY AROUND MID
MORNING...LESSENING THE TORNADO THREAT BY LATE MORNING. SCATTERED TO
NUMEROUS SHOWERS AND STORMS...MOSTLY BELOW SEVERE LIMITS BUT SOME
STILL STRONG...WILL CONTINUE TO PROGRESS EAST ACROSS THE CENTRAL AND
EASTERN PORTIONS OF THE FORECAST AREA THROUGH THE AFTERNOON HOURS.

A MODERATE ONSHORE FLOW AHEAD OF THE FRONT WILL BRING POTENTIALLY
HAZARDOUS CONDITIONS TO THE MARINE AREA THROUGH THIS AFTERNOON. A
STRONG OFFSHORE FLOW WILL DEVELOP IN THE WAKE OF THE FRONT TONIGHT
BRINGING HAZARDOUS CONDITIONS FOR SMALL CRAFT. A SMALL CRAFT
ADVISORIES WILL LIKELY BE ISSUED FOR THE ENTIRE MARINE AREA LATER
TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS MARINE CONDITIONS WILL CONTINUE OVER THE COASTAL WATERS
THURSDAY AND THURSDAY NIGHT AS A STRONG OFFSHORE FLOW AND BUILDING
SEAS CONTINUE IN THE WAKE OF THE FRONT. NORTHERLY FLOW WILL BECOME
MORE EASTERLY AND DIMINISH SLIGHTLY LATE IN THE WEEK AS HIGH
PRESSURE MOVES ACROSS THE SOUTHEASTERN STATES AND THEN OFF THE MID
ATLANTIC COAST BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE
NEEDED THIS MORNING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 6:37 AM CSTTornado WarningMOBChoctaw34 min
Nov 16, 7:35 AM CSTTornado WarningMOBWashington40 min
Nov 16, 8:27 AM CSTTornado WarningMOBChoctaw, Clarke63 min
Nov 16, 9:13 AM CSTTornado WarningMOBClarke, Monroe, Washington47 min
Nov 16, 9:29 AM CSTTornado WarningMOBClarke, Monroe, Wilcox37 min
Nov 16, 9:51 AM CSTSpecial Marine WarningMOB114 min
Nov 16, 10:26 AM CSTSpecial Marine WarningMOB2 hr
Nov 16, 10:39 AM CSTTornado WarningMOBButler, Crenshaw, Monroe, Wilcox55 min
Nov 16, 10:48 AM CSTSmall Craft AdvisoryMOB46 hr
Nov 16, 11:45 AM CSTSpecial Marine WarningMOB2 hr
Nov 16, 1:02 PM CSTSpecial Marine WarningMOB97 min
Nov 16, 2:33 PM CSTFire Weather WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more15 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.